Alert archive / Michigan / Gale Watches in 2011

Gale Watch 9, NWS Gaylord, MI

April 18, 2011

NWS Gaylord, MI issued this gale watch at Apr 18, 2011, 3:52 PM EDT. It took effect at Apr 19, 2011, 5:00 PM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 18, 2011, 3:52 PM EDT (19:52 UTC)
In effect from
Apr 19, 2011, 5:00 PM EDT
Expired
Apr 19, 2011, 4:17 AM EDT
In force
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

211 
WHUS73 KAPX 181952
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
352 PM EDT MON APR 18 2011

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-190400-
/O.NEW.KAPX.GL.A.0009.110419T2100Z-110421T1500Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
352 PM EDT MON APR 18 2011

...GALE WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH THURSDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH THURSDAY
MORNING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS. 

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
2 follow-up statements
944 
WHUS73 KAPX 190241
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1041 PM EDT MON APR 18 2011

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-191045-
/O.CON.KAPX.GL.A.0009.110419T2100Z-110421T1500Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1041 PM EDT MON APR 18 2011

...GALE WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH
THURSDAY MORNING...

A GALE WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH
THURSDAY MORNING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS. 

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
929 
WHUS73 KAPX 190817
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
417 AM EDT TUE APR 19 2011

LHZ345>349-LMZ323-341-342-344>346-191500-
/O.UPG.KAPX.GL.A.0009.110419T2100Z-110421T1500Z/
/O.NEW.KAPX.GL.W.0051.110420T0000Z-110420T2100Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
417 AM EDT TUE APR 19 2011

...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 5 PM EDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 5 PM EDT
WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LSZ321-322-191500-
/O.UPG.KAPX.GL.A.0009.110419T2100Z-110421T1500Z/
/O.NEW.KAPX.SC.Y.0038.110420T0000Z-110421T0300Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
417 AM EDT TUE APR 19 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 11 PM
EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 11 PM EDT
WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this gale watch went out at Apr 18, 3:27 PM EDT, 25 minutes earlier.

Area forecast discussion, Apr 18, 3:27 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
327 PM EDT MON APR 18 2011

.SYNOPSIS.../ISSUED AT 354 AM/

HIGH PRESSURE OVER THE GREAT LAKES...WILL SLIDE OFF TO THE EAST
TONIGHT...WITH LOW PRESSURE DEVELOPING IN THE SOUTHERN PLAINS. THE
LOW WILL MOVE UP INTO THE GREAT LAKES TUESDAY NIGHT...CROSSING
SOUTHERN LOWER MICHIGAN WEDNESDAY MORNING. THIS SYSTEM...WILL
BRING ANOTHER ROUND OF WINTRY WEATHER TO THE REGION BEGINNING
TUESDAY AFTERNOON...WITH THE BEST CHANCES TUESDAY NIGHT INTO
WEDNESDAY. A MIX OF RAIN...SNOW AND SLEET IS EXPECTED...WITH
SIGNIFICANT SNOW ACCUMULATIONS POSSIBLE FOR PORTIONS OF NORTHERN
MICHIGAN.

SOME LINGERING SNOW SHOWERS WILL BE POSSIBLE WEDNESDAY
NIGHT...BEFORE HIGH PRESSURE BUILDS IN FOR THURSDAY...BRINGING DRY
BUT CONTINUED COOL WEATHER. YET ANOTHER AREA OF LOW
PRESSURE...WILL BRING ANOTHER CHANCE FOR RAIN OR SNOW...INTO THE
UPCOMING WEEKEND.

NS

&&

.SHORT TERM.../ISSUED AT 320 PM/...TONIGHT

FAST ZONAL FLOW ALOFT WITH SFC HIGH PRESSURE DRAPED FROM SOUTH
CENTRAL CANADA ACROSS THE GREAT LAKES. MORNING LOW PRESSURE RIDING
THE STATIONARY FRONT ALONG THE OHIO VALLEY HAS SHIFTED
EAST...TAKING MOST OF THE MID AND HIGHER LEVEL CLOUDS ALONG FOR
THE RIDE. THERE REMAINS SOME BROKEN MID CLOUD DRAPED ACROSS THE
M-55 CORRIDOR. THE LOWER LEVEL CLOUDS HAVE MIXED OUT EVERYWHERE
EXCEPT EASTERN UPPER...WHERE THE COLDEST 925MB AIR RESIDES ALONG
WITH A LIGHT NORTHERLY FLOW. IT TOOK AWHILE...BUT A NICE...ALBEIT
COOL DAY FOR MOST. TEMPERATURES RANGED FROM THE LOWER 30S TO THE
LOWER 40S.

MAINLY CLEAR SKIES WILL BEGIN THE NIGHT...WITH JUST SOME PATCHY
HIGH LEVEL CLOUDS. THEN...THE UPPER FLOW WILL BEGIN TO BUCKLE
TONIGHT AS INITIAL SHORTWAVE ENERGY LIFTS OUT OF THE ROCKIES AND
INDUCES DEEPENING LOW PRESSURE OVER OKLAHOMA. MID/UPPER LEVEL
ISENTROPIC ASCENT KICKS IN MAINLY OVERNIGHT...AND SKIES WILL
INCREASE IN CLOUDINESS. THIS WILL ALLOW FOR A QUICK DROP IN
TEMPERATURES TONIGHT...BEFORE A SLOWER FALL TO STEADY TEMPS LATE.
LOW TEMPERATURES WILL BE IN THE 20S.

THERE IS A BIT OF A CONCERN FOR SOME LOW CLOUDS POSSIBLY MAKING A
REAPPEARANCE OVER PORTIONS OF NE LOWER OVERNIGHT. AS WINDS TURN
MORE EASTERLY OVERNIGHT...COLDER...YET MARGINAL 925MB OVERLAKE
INSTABILITY DEVELOPS. FROM A SKY CONDITION PERSPECTIVE IT'S NOT
THAT BIG OF A DEAL...AS SKIES BY THEN SHOULD ALREADY BE MOSTLY
CLOUDY WITH THE HIGHER LEVEL CLOUDS.

SMD

&&

.LONG TERM.../ISSUED AT 320 PM/...TUESDAY AND BEYOND

THE SEARCH FOR SPRING CONTINUES. VERY ACTIVE WEATHER PATTERN
ACROSS THE LOWER 48 THROUGH THE EXTENDED WITH PERSISTENTLY STRONG
PACIFIC JET AND NUMEROUS SHORTWAVE TROFS EJECTING OUT OF WESTERN
UPPER TROF. THIS WILL RESULT IN AN OVERALL CLOUDY...WET /OR WHITE/
AND COOLISH PERIOD.

TUESDAY...LEAD SHORTWAVE FROM THE WESTERN TROF WILL REACH EASTERN
KS...WITH THE SURFACE LOW NEARING STL. A WARM FRONT WILL EXTEND EAST
INTO THE OHIO VALLEY. SOUTHWEST 850MB WINDS OF NEARLY 60KT IN THE
WARM SECTOR WILL BRING DEEP MOISTURE NORTH OF THE WARM
FRONT...FOCUSING PRIMARILY ON THE NORTHERN OHIO VALLEY AND SOUTHERN
MICHIGAN.  OVER NORTHERN MICHIGAN...850MB WINDS DUE EAST...HELPING
TO REINFORCE DRY AIR BELOW 700MB.  SO IT WILL TAKE SOME WORK TO
SATURATE AND GET PRECIPITATION INTO OUR AREA INITIALLY. CHANCE POPS
IN THE MORNING SOUTH OF M-55 /RAIN OR SNOW...NO WARM NOSE ALOFT YET
BUT A SURFACE-BASED WARM LAYER THAT WILL DRY TO DEEPEN TO NEAR 2K
FT/. IN THE AFTERNOON...CHANCE POPS TO M-32...AND LIKELY POPS NEAR
M-55.  WILL GO WITH RAIN/SNOW MIX AS PRECIPITATION INTENSITY WILL
LIKELY DETERMINE HOW QUICKLY SURFACE BASED WARM LAYER COOLS.  HIGH
TEMPS IN THE UPPER 30S TO MID 40S.

TUESDAY NIGHT...THINGS GET INTERESTING.  995MB LOW WILL LIFT TO
BETWEEN DETROIT AND SAGINAW...WITH LEAD SHORTWAVE REACHING IL.
850-700MB MIXING RATIOS OF 4 G/KG WILL SURGE NORTHWARD AHEAD OF THE
LOW.  850MB DEWPOINTS REACH 11C OVER FAR SOUTHEAST LOWER BY
WEDNESDAY MORNING...BEING ADVECTED NORTHWARD BY 50+ KT 850MB JET.
THE THERMAL STRIATION FROM NORTH TO SOUTH IN THIS EVENT WILL BE VERY
TIGHT WITH COOLER RIDGING NORTH OF SUPERIOR...MAKING THE P-TYPE
FORECAST VERY CHALLENGING.  PRECIP WILL SURGE NORTH INTO THE
FORECAST AREA...WITH THE HEAVIEST PRECIP LIKELY SOUTH OF M-32 DURING
THE EVENING...PIVOTING ALONG AND NORTH OF M-72 OVERNIGHT.  GFS
CROSS-SECTIONS AT 06Z SHOW A WELL DEFINED FRONTAL SURFACE WITH
STRONG FGEN...AND A DEEP LAYER OF NEGATIVE THETA-E LAPSE RATES NORTH
TOWARD THE STRAITS /THUNDER SNOW AND THUNDER SLEET WILL BE LIKELY/.
THIS POINTS TOWARD A BROAD AREA OF LIGHT PRECIPITATION OVER NORTHERN
MICHIGAN WITH A SINGLE EMBEDDED BAND OF HEAVY PRECIPITATION WITHIN
IT.

NOW FOR THE ULTIMATELY DIFFICULT QUESTION...P-TYPE.  LEANING TOWARD
THE SLIGHTLY COOLER AND FURTHER SOUTH GFS/ECMWF SOLUTIONS. BUFKIT
SOUNDINGS SHOW MAINLY RAIN SOUTH OF THE F-GEN BAND...MIX WITHIN THE
BAND...AND SNOW NORTH OF IT.  A PRONOUNCED WARM NOSE BETWEEN
850-700MB WORKS NORTHWARD OVERNIGHT...LIKELY TURNING THE SNOW TO
SLEET OR RAIN FROM SOUTH TO NORTH.  THE M-72 CORRIDOR INCLUDING TVC
WILL START AS SNOW...THEN GO TO SLEET AND FINALLY TO JUST RAIN
..WITH 2-4 INCHES OF SNOW-SLEET ACCUMS /POSSIBLE/ BEFORE THE SWITCH.
M-32 CORRIDOR...SNOW WILL MIX WITH SLEET OVERNIGHT...ACCUMS 3-6
INCHES. M-68 AND NORTH...SNOW AND SLEET...BUT WITH LATER ONSET 3-6
ALONG M-68 DWINDLING TO 1-3 INCHES UP BY THE SAULT.  MIN TEMPS NEAR
30 TO THE MID 30S...WITH GUSTY EAST WINDS.

HEADLINES...WILL GO WITH A WINTER STORM WATCH FROM THE M-72 CORRIDOR
NORTH TO THE SAULT.  NORTHERN LOWER WATCH WILL BEGIN AT 6 PM...WITH
EASTERN UPPER BEGINNING AT 10 PM.  THE ENTIRE WATCH WILL GO THROUGH
NOON ON WEDNESDAY.  SNOWFALL TOTALS MAY NOT REACH WARNING CRITERIA
OVER THE ENTIRE WATCH AREA BUT GIVEN THE TIME OF THE YEAR AND AN
EXPECTED SLOPPY MIX OF SNOW...SLEET AND RAIN...BELIEVE A WATCH IS
WARRANTED.

WEDNESDAY...SURFACE LOW WILL CROSS SOUTHERN LAKE HURON IN THE
MORNING...AND BE EAST OF GEORGIAN BAY BY 00Z. HEAVIER PRECIP OVER
EASTERN UPPER AND FAR NORTHERN LOWER DURING THE EARLY MORNING
/LIKELY SNOW OR SLEET/...BEFORE QUICKLY DIMINISHING IN THE
AFTERNOON.  ANOTHER 1-3 INCHES POSSIBLE ALONG/N OF M-68.  WITH
UPSTREAM KICKER ENERGY TAKING ON NEGATIVE TILT AND CLOSING OFF OVER
THE AREA...THERE COULD BE SOME PRECIPITATION "SURPRISES" IN STORE
FOR WEDNESDAY.  BUT GIVEN THE TIME OF YEAR /THIS IS LATE
APRIL!/...IT WILL BE DIFFICULT TO ACHIEVE SIGNIFICANT DAYTIME SNOW
ACCUMULATIONS.  ANY LEFTOVER PRECIPITATION TO THE SOUTH WILL
TRANSITION BACK TOWARD LIGHT SNOW OR MIX AS COOLER AIR WRAPS BACK IN
ON THE BACKSIDE OF DEPARTING LOW.  THIS SHOULDN/T BE A BIG
DEAL...WITH SURFACE TEMPS LIKELY ABOVE FREEZING BY THIS TIME.  HIGH
TEMPS MID 30S TO MID 40S...WITH BRISK NE WINDS BACKING NW.

LATER PERIODS...SHORTWAVE RIDGING ON THURSDAY WILL BRING AT LEAST
ONE RELATIVELY QUIET WEATHER DAY TO THE MIX AS NORTHERN MICHIGAN
SITS BETWEEN SYSTEMS.  WHAT HAPPENS FOR THE END OF THE WEEK INTO THE
WEEKEND IS A LARGE QUESTION MARK WITH SIGNIFICANT MODEL DIVERGENCE.
BOTH THE GFS/ECMWF EJECT MORE ENERGY OUT OF WESTERN TROF AND TOWARD
THE GREAT LAKES FRIDAY NIGHT/SATURDAY.  THIS NEXT SYSTEM WILL BE
WEAKER THAN MIDWEEK SYSTEM...BUT P-TYPE ISSUES STILL IN THE PICTURE
WITH SURGE OF DEEPER MOISTURE INTERACTING WITH MARGINALLY COLD LOW
LEVEL TEMPERATURES.  ONCE AGAIN...FGEN PRECIPITATION BAND ACROSS
NORTHERN MICHIGAN WITH TIGHT THERMAL GRADIENT.  NOT AS MUCH COLD AIR
IN PLACE THIS TIME AROUND...SO THIS EVENT WILL LEAN MORE LIQUID THAN
FROZEN.  WILL NOT GET TOO DETAILED THIS FAR OUT AND WILL KEEP THE
IDEA OF RAIN/SNOW WORDING FOR FRIDAY NIGHT AND EARLY SATURDAY.
EASTER SUNDAY LOOKING DRY AND WARMER...WITH TEMPERATURES IN THE
50S.

&&

.MARINE.../ISSUED AT 320 PM/

WINDS WILL REMAIN RELATIVELY LIGHT UNDER HIGH PRESSURE THROUGH
TONIGHT AND TUESDAY MORNING. A STORM SYSTEM WILL STRENGTHEN AND
TRACK THROUGH THE MISSISSIPPI VALLEY TOMORROW AFTERNOON...THEN
INTO THE SRN GREAT LAKES TUESDAY NIGHT INTO WEDNESDAY. THIS WILL
RESULT IN HIGH CONFIDENCE OF NEEDING NEW HEADLINES. FEEL LIKE
GALES WILL BE MORE THAN POSSIBLE BETWEEN LATE TUESDAY AFTERNOON
THROUGH THURSDAY MORNING OVER ALL NEARSHORES. THUS...A GALE WATCH
HAS BEEN ISSUED. ALSO...EXPECT A NEW BOUT OF MESSY WINTRY WEATHER.

SMD

&&

.AVIATION.../ISSUED AT 154 PM/...VALID FOR 18Z TAFS

DIFFICULT CIG FORECAST FROM EARLIER TODAY...BUT LOW MVFR CLOUDS
HAVE MIXED OUT AT THE TAF SITES...FINALLY AT TVC. NOT FORESEEING
ANY MVFR CIG ISSUES FOR THE REMAINDER OF THE DAY AND MOST OF THE
NIGHT. AS FLOW TURNS EASTERLY AND INCREASES A TOUCH OVERNIGHT
THOUGH...CANNOT RULE OUT SOME ADDITIONAL MVFR CIGS ROLLING INTO
APN. WILL JUST INTRO THE IDEA WITH A SCATTERED DECK...AS
CONFIDENCE IN THIS IS NOT TOO HIGH AT THIS POINT. WE WILL HAVE
THICKENING HIGH LEVEL CLOUDS OVERNIGHT AND INTO TUESDAY...AS THE
NEXT STORM SYSTEM STRENGTHENS...WHILE LIFTING INTO THE SOUTHERN
MISSISSIPPI VALLEY. CONDITIONS WILL RAPIDLY DECLINE TUESDAY
AFTERNOON THROUGH WEDNESDAY...WITH INCREASING WINDS...DEVELOPING
IFR CIGS...IFR-MVFR VSBYS...AND ANOTHER BOUT WITH WINTRY
PRECIPITATION. SMD

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER STORM WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY
     MORNING FOR MIZ016>030.
     WINTER STORM WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY
     MORNING FOR MIZ008-015.
LH...GALE WATCH FROM TUESDAY AFTERNOON THROUGH THURSDAY MORNING FOR
     LHZ345>349.
LM...GALE WATCH FROM TUESDAY AFTERNOON THROUGH THURSDAY MORNING FOR
     LMZ323-341-342-344>346.
LS...GALE WATCH FROM TUESDAY AFTERNOON THROUGH THURSDAY MORNING FOR
     LSZ321-322.

&&
Hazardous weather outlook, Apr 18, 3:26 PM EDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
326 PM EDT MON APR 18 2011

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
192230-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
326 PM EDT MON APR 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A STORM SYSTEM WILL MOVE OUT OF THE MID MISSISSIPPI VALLEY AND
INTO THE SOUTHERN GREAT LAKES TUESDAY NIGHT. THIS WILL SPREAD A
MIX OF SNOW...SLEET AND RAIN INTO NORTHERN MICHIGAN. SIGNIFICANT
SNOW ACCUMULATIONS ARE POSSIBLE OVER PORTIONS OF THE OUTLOOK AREA
TUESDAY NIGHT INTO EARLY WEDNESDAY. FOR ADDITIONAL DETAILS...
PLEASE SEE THE LATEST WINTER STORM WATCH AT WWW.WEATHER.GOV/GAYLORD.

GALE FORCE WINDS MAY DEVELOP ON THE NEARSHORE WATERS AROUND
NORTHERN MICHIGAN TUESDAY NIGHT INTO WEDNESDAY NIGHT. PLEASE SEE
THE LATEST GALE WATCH FOR ADDITIONAL DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

JK

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 3:34 PM EDTWinter Storm WatchAPXAlcona, Alpena, Antrim, Benzie, Cheboygan, Crawford and 8 more13 hr

Nearby

Gale Watches in Michigan, 2011Every gale watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.